MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135162
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during insertion, the guide wire was kinked at mid-section and could not be used.There was resistance when inserting the guide wire.The guide wire was stuck.The guide was unraveled.The guide wire did not break into pieces.The guide wire used the one included in the kit.The dimension of the guide wire matched what was indicated on the label.There was no dimension issue noted.No excessive force applied on the product.The catheter was not repaired.There was no leak.No cleaning used on the device.No other products being utilized with the device.Nothing unusual observed on the device prior to use.Flushing was done prior to use and the result was normal.No other defects/damages found on the product.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.The product was replaced with the same lot on the same day, re-intubation required as intervention as a result of the event and the procedure was completed.There was no blood loss and blood transfusion was not required.The patient had no vessel damage due to the event with the kinked guide wire.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during insertion of the guide wire into the puncture needle, the guide wire was kinked at mid-section and could not be used.There was resistance when inserting the guide wire.The guide wire was stuck.The guide was unraveled.The guide wire did not break into pieces.The guide wire used the one included in the kit.The dimension of the guide wire matched what was indicated on the label.There was no dimension issue noted.No excessive force applied on the product.The catheter was not repaired.There was no leak.No cleaning used on the device.No other products being utilized with the device.Nothing unusual observed on the device prior to use.Flushing was done prior to use and the result was normal.No other defects/damages found on the product.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.They removed the guidewire.The product was replaced with the same lot on the same day, re-inserted the new catheter kit as intervention as a result of the event and the procedure was completed.There was no blood loss and blood transfusion was not required.The patient had no vessel damage due to the event with the kinked guide wire.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, e1(first name), g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during insertion of the guide wire into the puncture needle, the guide wire was kinked at mid-section and could not be used.There was resistance when inserting the guide wire.The guide wire was stuck.The guide was unraveled.The guide wire did not break into pieces.The guide wire used the one included in the kit.The dimension of the guide wire matched what was indicated on the label.There was no dimension issue noted.No excessive force applied on the product.The catheter was not repaired.There was no leak.No cleaning used on the device.No other products being utilized with the device.Nothing unusual observed on the device prior to use.Flushing was done prior to use and the result was normal.No other defects/damages found on the product.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.They removed the guidewire.It was necessary to remove the guide wire together (at the same time) with the puncture needle.The product was replaced with the same lot on the same day, re-inserted the new catheter kit as intervention as a result of the event and the procedure was completed.There was no blood loss and blood transfusion was not required.The patient had no vessel damage due to the event with the kinked guide wire.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during insertion of the guide wire into the puncture needle, the guide wire was kinked at mid-section and could not be used.There was resistance when inserting the guide wire.The guide wire was stuck.The guide was unraveled.The guide wire did not break into pieces.The guide wire used the one included in the kit.The dimension of the guide wire matched what was indicated on the label.There was no dimension issue noted.No excessive force applied on the product.The catheter was not repaired.There was no leak.No cleaning used on the device.No other products being utilized with the device.Nothing unusual observed on the device prior to use.Flushing was done prior to use and the result was normal.No other defects/damages found on the product.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.No tools used to remove the guide wire.They removed the guidewire.It was necessary to remove the guide wire together (at the same time) with the puncture needle.The product was replaced with the same lot on the same day, re-inserted the new catheter kit as intervention as a result of the event and the procedure was completed.There was no blood loss and blood transfusion was not required.The patient had no vessel damage due to the event with the kinked guide wire.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during insertion of the guide wire into the puncture needle, the guide wire was kinked at mid-section and could not be used.There was resistance when inserting the guide wire.The guide wire was stuck.The guide was unraveled.The guide wire did not break into pieces.The guide wire used the one included in the kit.The dimension of the guide wire matched what was indicated on the label.There was no dimension issue noted.No excessive force applied on the product.The catheter was not repaired.There was no leak.No cleaning used on the device.No other products being utilized with the device.Nothing unusual observed on the device prior to use.Flushing was done prior to use and the result was normal.No other defects/damages found on the product.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.No tools used to remove the guide wire.They removed the guidewire.It was necessary to remove the guide wire together (at the same time) with the puncture needle.The product was replaced with the same lot and product id (identifier) on the same day, re-inserted the new catheter kit as intervention as a result of the event and the procedure was completed.There was no blood loss and blood transfusion was not required.The patient had no vessel damage due to the event with the kinked guide wire.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A video was also provided.Visual inspection noted one elite catheter.A video showcasing the guide wire issue was submitted, but the physical guide wire and accompanying puncture needle were not returned.It was reported that there was a guide wire issue.The guide wire was frayed, coiled or unraveled.The guide wire was unable to be withdrawn.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19732078
Report Number1282497-2024-00205
Device Sequence Number8122157
Product Code MPB
UDI-Device Identifier10884521006379
UDI-Public10884521006379
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135162
Device Catalogue Number8888135162
Device Lot Number2308000087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/13/2024
08/05/2024
08/28/2024
09/05/2024
10/08/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/02/2024
08/27/2024
09/05/2024
09/23/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale